

UW Medicine DEPARTMENT OF REHABILITATION MEDICINE

Saturday, October 12, 2024 9:00 am – 5:00 pm PT

**Agenda:** The Long COVID Recovery, Insights, Support, and Education (RISE) Symposium will provide attendees the opportunity to hear from leaders in Long COVID treatment and research. This symposium is designed to bridge gaps between clinicians, researchers, and patients to address the complex and evolving needs of individuals with Long COVID. As the prevalence of Long COVID continues to rise, there is an urgent need for updated knowledge, collaborative care strategies, and shared decision-making between healthcare clinicians and patients. This symposium aims to enhance understanding and education regarding the long-term management of Long COVID and ultimately improve patient outcomes.

## **Symposium Goals:**

- 1. **Educate Clinicians and Patients:** this symposium will provide the latest evidence-based information on Long COVID symptoms, diagnosis, and treatment options, empowering both clinicians and patients.
- 2. **Promote Collaborative Care:** as is standard in our Long COVID Clinic, this symposium will promote a multidisciplinary approach to managing Long COVID, encouraging collaboration among healthcare professionals, patients, and caregivers.
- 3. Encourage Patient Advocacy and Self-Management: we hope the information provided will equip patients with tools and resource to better understand and manage their condition, enhancing their role in care decisions.
- 4. Gather Community Support: this symposium aims to create a platform for shared experiences and peer support, strengthening the connection between clinicians and patients as they navigate Long COVID care.
- 5. **Report Research and Innovation:** speakers will highlight emerging research and findings in Long COVID care, including presenting patient perspective, to encourage ongoing dialogue and collaboration to advance the field.

**Recording:** The 2024 Long COVID RISE Symposium will be recorded and will be available to view online on our symposium website (<u>https://sites.uw.edu/longcovidclinic/long-covid-rise-symposium/</u>).

Clinician Focused Sessions (9:00 am – 12:00 pm)		
9:00 am – 9:10 am	Welcome and Keynote Introduction	Dr. Janna Friedly, MD, MPH
9:10 am – 9:55 am	Long COVID: Forging the Path Ahead	Dr. Tiffany Walker, MD
9:55 am – 10:00 am	Break (5 minutes)	
10:00 am – 10:30 am	Myalgic Encephalomyelitis/Chronic Fatigue Syndrome: Context for Long COVID and other Post-Acute Infection Syndromes	Dr. Beth Unger, MD, PhD
10:30 am – 10:35 am	Break (5 minutes)	
10:35 am – 11:05 am	Managing Cognitive Symptoms and Small Fiber Neuropathy	Dr. Andrew Schamess, MD
11:05 am – 11:10 am	Break (5 minutes)	
11:10 am – 12:00 pm	Guest Speaker and Clinic Panel + Q&A	Dr. Tiffany Dr. Andrew Walker, MD Schamess, MD
		Dr. Janna Dr. Nikki Friedly, MD, Gentile, MD, MPH PhD

## LUNCH BREAK

12:00 pm – 12:50 pm

Patient Focused Sessions (12:55 pm – 5:00 pm)		
12:55 pm – 1:00 pm	Welcome and Performance Introduction	Nova Rivera, MSW, MPH, LICSW
1:00 pm – 1:45 pm	Immunity Performance + Q&A	Joshua Roman
1:45 pm – 1:55 pm	Break (10 minutes)	
1:55 pm – 2:25 pm	Supporting your Mood with Long COVID	Jenny Long, Dr. Kristen M.Ed O'Loughlin, PhD
2:25 pm – 2:30 pm	Break (5 minutes)	
2:30 pm – 3:15 pm	Finding Joy Again- My lived experience: adaptive recreation for energy-limiting chronic illness & disability + Q&A	Alison Sbrana
3:15 pm – 3:25 pm	Break (10 minutes)	
3:25 pm – 4:10 pm	Long COVID Cognitive Symptoms Panel + Q&A	Fleur Godfried, Dr. Gina MS, CCC-SLP, Formea, PhD, CBIS ABPP-CN
		Dr. Payal Patel, MD
4:10 pm – 4:15 pm	Break (5 minutes)	
4:15 pm – 4:55 pm	UW Medicine Long COVID Clinic Panel + Q&A	Dr. Nikki Dr. Jessica Gentile, MD, Bender, MD, PhD MPH
		Dr. Lindsey Dr. Kendl Knowles, PhD Sankary, MD
4:55 pm – 5:00 pm	Conclusion and Farewell	Dr. Anita Chopra, MD